Alert archive / Oregon / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 15, 2007, 3:17 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Aug 16, 2007, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2007, 3:17 PM PDT (22:17 UTC)
- In effect from
- Aug 16, 2007, 1:00 PM PDT
- Expired
- Aug 16, 2007, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 152217 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 317 PM PDT WED AUG 15 2007 CAZ281-284-285-ORZ624-160630- /O.UPG.KMFR.FW.A.0011.070816T2000Z-070817T0300Z/ /O.NEW.KMFR.FW.W.0011.070816T2000Z-070817T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 317 PM PDT WED AUG 15 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONES 281 284 285 IN CALIFORNIA AND ZONE 624 IN OREGON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE DURING THE DAY THURSDAY AND REACH 15 TO 25 MPH WITH GUSTS TO 35 MPH FROM MID AFTERNOON THROUGH THE EVENING. THE AIR MASS WILL REMAIN VERY DRY WITH MINIMUM AFTERNOON HUMIDITIES BETWEEN 5 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
4 follow-up statements
000 WWUS86 KMFR 160730 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1230 AM PDT THU AUG 16 2007 CAZ281-284-285-ORZ624-161530- /O.CON.KMFR.FW.W.0011.070816T2000Z-070817T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1230 AM PDT THU AUG 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... SOUTHWEST WINDS WILL INCREASE TODAY TO 15 TO 25 MPH WITH GUSTS TO 35 MPH FROM MID AFTERNOON THROUGH THE EVENING. THE AIR MASS WILL REMAIN VERY DRY WITH MINIMUM AFTERNOON HUMIDITIES BETWEEN 5 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RH
000 WWUS86 KMFR 161529 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 829 AM PDT THU AUG 16 2007 CAZ281-284-285-ORZ624-162300- /O.CON.KMFR.FW.W.0011.070816T2000Z-070817T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 829 AM PDT THU AUG 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING IN FIRE WEATHER ZONES 281...284 AND 285 IN CALIFORNIA AND ZONE 624 IN OREGON. SOUTHWEST WINDS WILL INCREASE TODAY TO 15 TO 25 MPH WITH GUSTS TO 35 MPH FROM MID AFTERNOON THROUGH THE EVENING. THE AIR MASS WILL REMAIN VERY DRY WITH MINIMUM AFTERNOON HUMIDITIES BETWEEN 5 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
000 WWUS86 KMFR 162248 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 348 PM PDT THU AUG 16 2007 CAZ281-284-285-ORZ624-170300- /O.CON.KMFR.FW.W.0011.000000T0000Z-070817T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 348 PM PDT THU AUG 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR IN FIRE WEATHER ZONES 281...284 AND 285 IN CALIFORNIA AND ZONE 624 IN OREGON. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THE EVENING. THE AIR MASS WILL REMAIN VERY DRY WITH MINIMUM HUMIDITIES EARLY THIS EVENING BETWEEN 5 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
000 WWUS86 KMFR 170302 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 802 PM PDT THU AUG 16 2007 CAZ281-284-285-ORZ624-170415- /O.EXP.KMFR.FW.W.0011.000000T0000Z-070817T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 802 PM PDT THU AUG 16 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS ARE DECREASING BEHIND A COLD FRONT THIS EVENING AND WILL CONTINUE TO DECREASE OVERNIGHT. $$ MS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 15, 1:16 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 15, 1:16 PM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
116 PM PDT WED AUG 15 2007
.DISCUSSION...12Z NGM/NAM/GFS IN.
THE LARGE-SCALE WEATHER PATTERN WILL CHANGE LITTLE FOR THE REST OF
THE WEEK WITH A BROAD HIGH ACROSS THE SOUTH CENTRAL AND SOUTHEAST
U.S. AND AN UPPER TROUGH OFF THE WEST COAST.
INITIALLY THE MEDFORD CWA WILL BE UNDER SOUTHERLY FLOW ALOFT AND
THE SATELLITE IMAGERY SHOWS SOME MID-LEVEL MOISTURE OVER LAKE AND
MODOC COUNTIES. THE CURRENT FORECAST HAS A SLIGHT CHANCE OF
AFTERNOON/EVENING THUNDERSTORMS TODAY. NOTHING HAS DEVELOPED
YET...BUT WE STILL HAVE SEVERAL HOURS TO GO. HIGH TEMPERATURES
WILL BE SLIGHTLY ABOVE NORMAL TODAY.
BY THURSDAY AFTERNOON...THE OFFSHORE TROUGH WILL BE CLOSER TO THE
COAST AND THE FLOW ALOFT WILL TURN TO THE SOUTHWEST. EXPECT THE
THUNDERSTORMS TO DEVELOP EAST OF THE MEDFORD CWA THEN.
HOWEVER...THE CWA WILL BE VULNERABLE TO SHORT WAVES EJECTING FROM
THE TROUGH.
THE FIRST OF THESE SHORT WAVES WILL PUSH A COLD FRONT ONSHORE
TOMORROW...AND HIGH TEMPERATURES INLAND WILL LOWER 6-10 DEGREES
FROM TODAYS VALUE. PRECIPITATION CHANCES AND AMOUNTS WILL BE
MINIMAL...MAYBE A SLIGHT CHANCE ALONG THE COAST THURSDAY MORNING.
THE BIGGER STORY WILL BE WINDS...AND GUSTY EAST SIDE WINDS WILL
LIKELY BRING RED FLAG CONDITIONS EAST OF THE CASCADES...SO A RED
FLAG WARNING WILL GO OUT LATER THIS AFTERNOON.
UNSEASONABLY COOL TEMPERATURES WILL PERSIST FRIDAY AND SATURDAY
WITH NO ADDITIONAL PRECIPITATION EXPECTED.
THE FORECAST PICTURE GETS MURKIER FROM SUNDAY ON AS THE MEDIUM-
RANGE MODELS DIVERGE AT THIS POINT. THE ECMWF MOVES THE LONG WAVE
TROUGH ONSHORE OVER THE PACIFIC NORTHWEST WHILE THE GFS KEEPS THE
TROUGH OFFSHORE. EITHER WAY...COOLER THAN NORMAL TEMPERATURES WILL
PREVAIL SUNDAY. THE GFS PUSHES A STRONG AND TOO-WET FRONT ONSHORE
SUNDAY MORNING AND KEEPS PRECIPITATION OVER THE AREA INTO MONDAY.
THE GFS IS TRENDING DRIER WITH THIS SYSTEM BUT IT STILL LOOKS TOO WET.
WILL PUT SOME POPS IN THE FORECAST FOR THAT PERIOD DUE TO THE
UNCERTAINTY...AND IT ONLY TAKES 0.01 INCHES TO VERIFY IN ANY CASE.
BY MONDAY THE GFS AND ECMWF ARE OUT-OF-PHASE WITH THE GFS
MAINTAINING AN OFFSHORE TROUGH WHILE THE ECMWF PUTS A RIDGE THERE.
THE GFS FINALLY MOVES THE TROUGH ONSHORE TUESDAY. THE MEX DATA
SHIFTS THE TEMPERATURES BACK TO AROUND OR JUST ABOVE NORMAL NEXT
TUESDAY AND WEDNESDAY. AT THIS TIME...WILL KEEP TEMPERATURES BELOW
NORMAL NEXT WEEK...AND WILL KEEP IT DRY TUESDAY AND WEDNESDAY.
&&
AVIATION...VFR CONDITIONS WILL PREVAIL INLAND FOR THE NEXT 24
HOURS. ALONG THE COAST...CONDITIONS HAVE IMPROVED TO VFR NORTH OF
CAPE BLANCO...BUT MVFR CIGS WITH LOCAL IFR CIGS/VSBYS STILL
PREVAIL SOUTH OF THE CAPE. STILL EXPECT VFR CONDITIONS TO DEVELOP
THERE LATER THIS AFTERNOON. THE LOWER CONDITIONS WILL RETURN TO
THE COAST THIS EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR ORZ024.
CA...RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR CAZ281-CAZ284-CAZ285.
PACIFIC COASTAL WATERS...NONE.
15/18/18Hazardous weather outlook, Aug 15, 5:38 AM PDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 538 AM PDT WED AUG 15 2007 CAZ281-284-285-ORZ624-160100- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-ZONE 284-ZONE 285- ZONE 624- 538 AM PDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RH CALIFORNIA ZONES 281 284 285 AND OREGON ZONE 624. PLEASE REFER TO THE FIRE WEATHER FORECAST FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
Nearby
Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.